I am positive my boyfriend has some kind of addiction to pills. Couple weeks ago I found a stash when I was lookin for a hammer in the garage. There was a peice of glass, lighters, shortened straws, tin foil with burn marks, razor blade, his eye glass case with anti depressants, viagra, cialis, and an unmarked yellow pill that looked like viagra, and a bottle of muscle relaxers (flexiril). I confronted him about it and he said it was all old stuff and threw it in the garbage. But when I asked him if he was taking pills he couldn't give me a straight answer and would not look at me in the face. Then later he had to borrow my car to go to the mechanic because his is broke down. I noticed that the next time I drove it I was almost out of gas when I had over a 1/4 tank. He was only oing a very short distance... then I found a razor blade hidden in our bathroom cabinet and a couple more pills in the bedroom (500 mg acetaminaphine and a muscle relaxor) Confronted him and he got mad and said I was treating him like a child and he didn't like me "keeping track" of him. Now since I have come across another kind of muscle relaxer, vicodin (5 tablets that look the same and another one that is a little different) plus an unknown because the imprint was scratched off..it is orange and very small. I am going crazy with all this. Yesterday he came home from work super sick... horrible horrible headache, vomiting, he said he just hurt real bad. I have read text messages (not proud of this at all) and know he meets a couple different guys to get pills. He sent a message looking desperately for something yesterday He only gets a few pills at a time of something they don't specify. Him needing something when he has all these other pills in the house makes me think he is taking something else in addition to these maybe. Another clue is he makes really good money and has little bills plus I pay a couple of them. He always says how broke he is but should not be. I love him to death... we just had a son together and he is amazing. Super supportive of me, helpful, fun, loving, ect... He doesn't act like an addict that I can tell though i am very niave to all this. I am just unsure how to handle this situation if anyone has addvice I would appreciate it! Thank you in advance..
The Vicodin is an opiate pain medication, and it sounds like he may be snorting them, I am sorry to say. If he was sick, he may be going through opiate withdrawal. It makes one very ill indeed. Vomitting, diahrrea, anxiety attacks and severe perspiring, just to name a few symptoms. Watch for these symptoms.
The small orange pills may be Suboxone which is used to quell withdrawal from opiates, like Vicodin, OxyContin, and heroin. Not saying he is using heroin, so please don't panic on that!!
I will get back online later to answer your question with more depth, just don't have time right now.
Hang in there, help is on the way!!!
I agree with what has been said already. I especially agree that he may be trying to end his habit, and he took Suboxone too soon after his last opiates and wound up in the withdrawal symptoms (wds). However, I do have several things to add. There are 2 ways to determine if the orange pill is really Suboxone or not. You should check this because I've also seen MSContin as orange pills, and they weren't very big, although they had quite a bit of Morphine in them. Is the orange pill a 6 sided pill. Suboxone comes in 2 sizes and they both have 6 sides. At least they did in 2004 which was the last time I saw them. But you can double check this right here at dc. Up towards the top of the page is a blue bar. In the bar you should see Drugs A-Z and then Pill Identifier. Click Pill Identifier. That should take you to a page where you can type in Suboxone and it will show you pictures of the pills. I have used this feature very often myself. In fact this was how I came to know about these forums. The pill identifier is maybe the best one on the Web. It's so good you can look up just about any pill you have. If you have a pill and you don't know what it is, you can use the pill identifier to search for it based on it's imprints, or color size and shape. In this case use the name Suboxone, since we think that's what it is.
Didn't you say you think he's ashamed of all this? That's a good sign. It means he probably does want to get clean. If so he will need all the emotional support he can get. You can certainly be of help. But he may need outside help too. Btw, the Oxazepam you found is a drug similar to Xanax. It sounds like he was crushing and snorting Vicodin. The fact that you found one indicates he may not have a super strong addiction just yet. It also sounds like he's trying to gather up everything he might possibly need when he finally quits. The day he came home sick he may have taken a Sub (if that's what it is. Please let us know) or he may have gone into wds because he's trying to stay without it. I should also tell you that if he's a regular Pot smoker, then Pot can also help his mind when he does the detox. The 1st two times I did a detox I was a Pot smoker and it came in very useful. So if he wants it when he does the detox let him smoke it. The Pot used to really quell the craziness the mind goes through. But I was a regular Pot smoker back then. I'm not sure it would work for an occasional Pot smoker.
Finally, unless he's been addicted for many years he shouldn't go on Suboxone to do the detox. Sub is a life saver for a person hopelessly hooked, but even a 1 year addiction can be detoxed from within 10 days. After 10 days the cravings stop. But if he goes on Sub, to then get off Sub can take well over 1 year. It all depends on how long he's using opiates, what he's using and how much. A further consideration is whether or not he has always needed something to help him feel OK. There are some of us who haven't felt OK since we were small children. This is what fuels the addictions to drugs, gambling and other things. For people like this, Sub is a life saver. You haven't said anything that would make me think he's in this category. I hope you can get him to confide in you. I know the shame he must be feeling. I once felt that too. But I realized I needed the support of someone who loved me. I knew she wouldn't approve of any of it, but I knew I could count on her, and I felt so much better once I told her. I have an idea. Get a new email addy at a site you don't have one now. Pick a name he'd never associate with you, and send him an email with a link to these addiction boards. Include a short note that says something like. I was told you need to come here. Say something so he knows it's not a virus email. Too many times a virus arrives in an email with a link. So make it clear this is a real link. And better yet, can you do all this from a friends PC? That way he cant find evidence of it. Or maybe it would be better if he did find evidence of it. I don't know because I don't know him. All I know is that you sound very sincere and I believe you will help him. If he does the detox at home, be prepared to hear him scream. Detoxing hurts. It's real physical pain. He also might need some Imodium because his bowels will loosen up. A few other meds that he should have are Clonidine because his blood pressure will go up, and Trazodone when he can't sleep. Although Benadryl can also make him sleep. And when he does the detox, he should come here. A person feels all alone when they detox. The more people they can have contact with the better. And they need to hear, over and over again, that this will end. It's only temporary. It's normal to feel insane when you do this. That too will pass. He will need to hear this from everyone who cares. And we do care.
I just re read some of your posts. The racing heart is a wds. He needs the Clonidine. But he may need other meds too. He may then need a doc. How old is he? The 1st time I did a detox I was 42. My heart made it through my own detox at home, but afterwards my heart went into beating much too fast and an irregular heart rhythm. I had to be taken to a hospital. So on the one hand it is possible to detox at home, but heart symptoms need a doctor unless they stop within 30 minutes, at the most.
Keep us updated.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 5 Aug 2010 • 2 answers
Posted 13 Sep 2010 • 6 answers
Posted 4 Oct 2010 • 1 answer
Posted 21 May 2011 • 7 answers
Posted 2 Oct 2011 • 2 answers